Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


crixivan causing hypertension
Mar 19, 2007

My son developed hypertension at age 10 from crixivan. He never took it again. I am 35 & have been taking crixivan for 10 years with short STIs. I developed hypertension 2 yrs ago. I'm wondering if Crixivan has possibly caused mine? My doc is confused as to why I have hypertension at my age. No familial history either. I've opted to stick with crix as it has worked for me with only positive effects, or so I thought. Appreciate your thoughts, Thank you. Susannah

Response from Dr. Daar

Thank you for your posting.

In my mind it is very difficult to demonstrate with any confidence that antiretroviral therapy, including Crixivan (indinavir) cause hypertension. That said there are some studies suggesting that there may be increased frequency of hypertension among people with HIV and/or on antiretrovirals.

At this time I would focus on making sure you are on the best antiretrovirals for you with regards to tolerability and ability to suppress your virus. Other conditions that emerge, such as hypertension can be managed medically. If it is difficult to manage these other conditions it is certainly reasonable to discuss with your provider the potential utility of a trial of a new regimen. As I am sure you know, these kinds of decisions ultimately need to be made in consultation with your expert provider to assure ongoing viral suppression.

On a separate note, crixivan is being used with less frequency in the current era because of the availability of newer agents that are generally easier to take and better tolerated. That is not to say it is not the right drug for you but you should talk to your provider to make sure that you are aware of all options.

Best, Eric


Previous
MAC treatment
Next
How Does Daylight Savings Affect My Time Dosing Schedule

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement